Diabetes - Type 1 Community
Blood suger severly drops with adrenaline rush
About This Community:

This patient support community is for questions related to juvenile diabetes including Celiac disease, depression, diabetic complications, hyperglycemia / diabetic keto-acidosis, hypoglycemia, islet cell transplantation, nutrition, parenting a diabetic child, pregnancy, pump therapy, school issues, and teens with diabetes.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Blood suger severly drops with adrenaline rush

Dear Sir, I have been  on Beytta for 3 wks, now it seems to help control my levels,with exception to a probem im having. This serious problem started last Fall, when I won a big hand playing poker in a casino. I started shaking so strong i couldnt hold my cards or pick up my chips. This Problem has only gotten worse. It happens all the time now when i play holdem live in a casino. When I play I try hard to stay calm, but when I win a pot my symptoms mimic hyperglycimia, I started checking my blood when this happened, sure enough it drops. Last night It was 230 I was eating, then won a big pot,it dropped to 71, I felt weak faint, rapid heartrate,talking slower couldnt hold a spoon,cards,stack chips etc. very scary. I asked for some honey and OJ. it helped after 15 minutes or so. I have recently found out my cortzol levels are 80. so running more tests there as well. I almost went to the hospital last night. Do you know why a adrenaline rush could cause such a effect,I cant find any info online. My Dr. says 70 is normal. For me it is not normal, Im looking for a new Dr. but in the meantime, what do you recommend. Im also finding when I get to excited, nervous, etc this also happens.Do you know what I could research on the web. Thank you for any time and support to help me understand, and research whats happening to me.
blessings, hugs and hope to hear from you soon,
:Debi
Related Discussions
Avatar_n_tn
Dear Debi,
I am not a doctor and am not sure why an adrenaline rush would make your blood sugar drop so rapidly.  I do believe that the Byetta you are taking might be a factor in your low blood sugars. Perhaps ypou need to talk to your doctor about lowering your insulin dose when taking the Byetta since this drug will increase the effectiveness of yor insulin.  Many people find they can significantly reduce the amount of insulin they are taking when taking Byetta. Of, course, I would consult with your doctor before making any changes.

As far as 70 being a normal blood sugar, I think for most of us with diabetes, 70 feels pretty bad.  It is not easy living with this disease and managing those lows can be the most trying and frightening experiences.  I would trust your judgment, your feelings and of course, your glucose monitor when determining what is a low for you. Good luck with your poker game!
Es
6 Comments Post a Comment
Blank
Avatar_n_tn
ANother volunteer here.  One reason that 70 can feel awful is because, while it *is* a normal number for someone w/o diabetes, most of us with diabetes run considerably higher than 70 in order to avoid severe lows.

Our bodies adjust somewhat to higher numbers feeling "normal."  For a person who consistently runs in upper 100's - 200s, a reading of 100 can feel awful.  That's part of why it's so difficult for some folks to improve their control.  By gradually reducing our "average" (a1c is a good measure of that), our bodies gradually adjust to more near-normal ranges.

We experience the feelings of hypoglycemia when our bg drops quickly, as you have described.  If a person dropped quickly from 280 to 180, it would feel similar a person dropping from 180 to 80.  Finally, oral meds are very difficult to "fine tune" -- as you have experienced.
Blank
48668_tn?1201546683
I am not a physician, but the mom of a type one and the daughter of a type2.  I will tell you upon that it a common fact that stress can affect blood sugars.  Each person it effects differently. I know that my daughter
The stress and adrenaline that goes with it lowers her blood sugars.  Every time she performs or does some thing that causes an adrenaline rush her blood sugars drop low and quick.   We now try to run her blood sugars a little higher when we know she will be in these situations so as to avoid the severe lows.    A friend of mine on the other hand has the exact opposite reaction and runs her child
Blank
564466_tn?1216439325
I have been experiencing muscle spasms for quite some time, lately i have noticed that when my adrenaline kicks in it does the exact opposite of what it should do.  My muscles get tight and really heavy feeling and then turn to a jello like state...any and all ideas of what could be going wrong are welcome....thank you shannon
Blank
559223_tn?1216413326
Just curious to those that were saying the lower 70's can feel awful. What type of A1c numbers are you getting, if you consider 71 a "hypoglycemic" episode?

What's a normal range for you?

I'm just curious so I can see how my numbers compare, cause I'm working to get my number down but I regularly have numbers in the 70-80.
Blank
Avatar_n_tn
I just had a oral glucose tolerance test. My fasting results were like 108.  I took the glucose and then came back every hour (five times) for a blood test.  The second and third hour the lab tech asked (twice) if I had taken the glucose 'cuse there was no change in my blood sugar levels at all.  It was about the third or forth hour and my blood sugar suddenly was at low 70's for the last hour or two.  

I felt sick as a dog when my blood sugar tanked down to the 70's. For the rest of the day I felt awful (even after I ate), and I even felt "hung over" from it the next day.  I can't imagine that 70's level is OK after feeling that bad.  I ate carbs (pasta) after the last blood test and it made me feel even worse.

I take adderall (adderrall) (not time released), which the doctor said was ok to take that morning.  I usually take it three times a day, AM, lunch and around 4pm.  Perhaps the non-change in my glucose level when it should have gone up was due to the adderall (adderrall), which might mimic adrenaline.  Interesting.
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
FoodDiary Tracker
Track Your Daily Carbs and Overall Diet
Start Tracking Now
Recent Activity
139792_tn?1299416777
Blank
Dalubaba commented on gyspy09's status
Sep 10
Avatar_f_tn
Blank
njcelt commented on photo
Sep 03
4851940_tn?1385441629
Blank
jemma116 commented on photo
Sep 02
Diabetes - Type 1 Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
5 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Diabetes Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom